Alert archive / Kansas / Fire Weather Watches in 2012

Fire Weather Watch 10, NWS Dodge City, KS

June 25, 2012Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this fire weather watch at Jun 25, 2012, 12:54 PM CDT for Ellis County, Trego County, Kansas. It took effect at Jun 26, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 12:54 PM CDT (17:54 UTC)
In effect from
Jun 26, 2012, 1:00 PM CDT
Expired
Jun 26, 2012, 1:52 AM CDT
In force
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2572 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Jun 25, 12:00 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 25, 12:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 PM CDT MON JUN 25 2012

...UPDATE TO AVIATION FOR 18Z TAFS...

.SYNOPSIS...
ISSUED AT 1010 AM CDT MON JUN 25 2012

THE 25.12Z 250 HPA MAP ANALYSIS SHOWED A HIGHLY AMPLIFIED TROUGH OFFSHORE
ACROSS THE NORTHEASTERN PACIFIC...A HUGE/EXPANSIVE ANTICYCLONICALLY
CURVED JET EXTENDED ACROSS THE CANADIAN PRAIRIES...AND ANOTHER TROUGH
LOCATED ACROSS SOUTHEASTERN CANADA. A 100+ KT JET EXTENDED FROM KOAK
(OAKLAND, CA) TO KREV (RENO, NV) TO KOTX (SPOKANE, WA) TO CWSE (EDMONTON,
AB). ANOTHER 100+ KT JET WAS FOUND FURTHER DOWNSTREAM ACROSS ONTARIO
AND EXTENDED INTO THE GREAT LAKES REGION. @ 500 HPA, A VERY STRONG 597
DM HIGH WAS SITTING ACROSS KANSAS. WARM TEMPERATURES ONLY AT -4 DEG
C WERE ASSOCIATED WITH THIS ANTICYCLONE FROM TEXAS INTO KANSAS. ANY
COLD AIR ASSOCIATED WITH THE TWO AFOREMENTIONED TROUGHS WERE WELL NORTHWEST
AND NORTHEAST OF KANSAS (IN THE -23 TO -19 DEG C RANGE). @ 700 HPA,
A VERY IMPRESSIVE WARM PLUME (EML) EXTENDED FROM TEXAS...TO COLORADO...TO
SOUTH DAKOTA...AND MONTANA. VERY WARM 700 HPA TEMPERATURES OF 15 TO
18 DEG C WERE OBSERVED ACROSS SEVERAL RAOB SITES. @ 850 HPA, THE MOST
IMPRESSIVE THERMODYNAMIC VARIABLE OF INTEREST WAS ACROSS KDDC COUNTRY
WITH 30 DEG C (AT 12Z!). ANOTHER SIGN OF THE INTENSE ANTICYCLONE/SUBSIDENCE/INVERSION
THAT IS OVER THE REGION. AT THE SFC, A FEW FRONTAL BOUNDARIES WERE ANALYZED
ACROSS THE ROCKIES AND PLAINS. HIGH PRESSURE WAS LOCATED ACROSS THE
UPPER MIDWEST. TROPICAL STORM DEBBY WAS LOCATED ACROSS THE NORTHEASTERN
GULF OF MEXICO.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 106 AM CDT MON JUN 25 2012

SHORT RANGE MODELS INDICATE A LARGE SCALE UPPER LEVEL RIDGE OF HIGH
PRESSURE REMAINING ACROSS THE WESTERN HIGH PLAINS TODAY AND TONIGHT.
ALONG WITH A VERY WEAK FLOW ALOFT SITUATED ACROSS THE REGION, THIS
WILL HELP KEEP HOT AND DRY CONDITIONS GOING THROUGH THE PERIOD.
TEMPERATURES WILL ONCE AGAIN BE FAIRLY HOT WITH LITTLE CHANGE IN
THE OVERALL WEATHER PATTERN AND THE INFLUENCE A SOUTH TO
SOUTHWESTERLY LOW LEVEL FLOW INTO WESTERN KANSAS. SO WITH THE SAME
GENERAL AIR MASS IN PLACE FROM YESTERDAY, LOOK FOR HIGHS TO ONCE
AGAIN CLIMB TO JUST ABOVE 100F ACROSS SOUTH CENTRAL KANSAS WITH
HIGHS CLOSER TO 105F AND ABOVE IN SOUTHWEST, WEST CENTRAL, AND
CENTRAL KANSAS. THE HEAT ADVISORY FOR TODAY WILL REMAIN IN EFFECT
FOR PORTIONS OF CENTRAL KANSAS THIS AFTERNOON AS HEAT INDICES ARE
AGAIN PROJECTED TO REACH NEAR 105F. EXPECT LOWS PRIMARILY IN THE
70S(F) AGAIN TONIGHT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 311 AM CDT MON JUN 25 2012

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE UPPER LEVEL FLOW
PATTERN EVOLVING FROM A STRONG RIDGE AND HIGH PRESSURE AREA CENTERED
OVER THE CENTRAL PLAINS TO A FLATTENED RIDGE BY WEDNESDAY AND
THURSDAY AS A STRONG SHORTWAVE TROUGH MOVES FROM THE PACIFIC
NORTHWEST INTO SOUTHERN CANADA. THIS WAVE WILL PUSH A COOL FRONT
SOUTH INTO THE CENTRAL PLAINS BUT ITS SOUTHWARD PROGRESSION WILL GET
HELD UP THANKS TO THE UPPER RIDGE AXIS OVER THE PLAINS. THE FRONT
COULD MAKE IT AS FAR SOUTH AS WEST CENTRAL KANSAS THURSDAY AND
FRIDAY.

DAYTIME HIGH TEMPERATURES WILL BE WELL OVER 100 DEGREES THROUGH
MIDWEEK WITH HIGHS PUSHING 110 OR SO ON TUESDAY AND WEDNESDAY AS LEE
TROUGHING DEVELOPS AND SOUTH TO SOUTHWEST LOW LEVEL FLOW INCREASES
OVER WESTERN KANSAS. TEMPERATURES MAY COOL A LITTLE LATER IN THE
WEEK OVER CENTRAL KANSAS AS UPPER LEVEL HEIGHTS FALL A LITTLE AND
THE FRONT PUSHES INTO THE AREA. THERE COULD BE A FEW THUNDERSTORMS
ALONG THE FRONT BUT NOT REAL CONFIDENT AT THIS TIME. WILL KEEP THE
SMALL POPS GOING IN THE FORECAST LATE IN THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1200 PM CDT MON JUN 25 2012

VFR CIGS EXPECTED THROUGH ENTIRE TAF PERIOD AS A RESULT OF STRONG HIGH
PRESSURE AND SUBSIDENCE OVER THE REGION. SSW (8-12 KT) WINDS WILL BACK
SSE (5-10 KT) THIS EVENING. WINDS WILL BECOME SSW/SW (12-18 KT) BY
TOMORROW BY 15-16Z AS A RESULT OF AN INTENSIFYING LEE SURFACE TROUGH
& MIXING.

&&

.CLIMATE...
ISSUED AT 1139 AM CDT MON JUN 25 2012

RECORD HIGHS JUNE 25-29TH
STATION		MONDAY	TUESDAY	WEDNESDAY   THURSDAY	FRIDAY
ELKHART         110     110     108         105         109
RICHFIELD       107     111     108         107         111
HUGOTON         116     109     112         110		108
ULYSSES         110     110     108         108         108
LIBERAL         113     110     112         110         113
GARDEN CITY     109     108     106         108         109
HEALY           109     108     111         112         111
CIMARRON        108     109     106         107         110
ASHLAND         112     114     111         109         109
DODGE CITY      108     110     107         105         110
WAKEENEY        110     109     106         107         109
HAYS            114     109     108         109         112
LARNED          108     111     107         107         110
KINSLEY         106     106     108         105         110
GREENSBURG      106     110     106         109         107
COLDWATER       111     109     108         108         108
PRATT           109     109     109         110         108
MEDICINE LODGE  113     111     108         107         107

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 107  70 108  73 /   0   0   0   0
GCK 107  70 109  70 /   0   0   0   0
EHA 105  72 105  69 /   0   0   0   0
LBL 107  70 106  69 /   0   0   0   0
HYS 110  70 110  74 /   0   0   0   0
P28 104  72 105  73 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-031.

&&

SYNOPSIS...SUGDEN
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...SUGDEN
CLIMATE...SUGDEN
Hazardous weather outlook, Jun 25, 3:55 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
355 AM CDT MON JUN 25 2012

KSZ030-031-260900-
TREGO-ELLIS-
355 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. PLEASE SEE THE WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS
TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043>046-061>066-074>081-084>090-260900-
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
355 AM CDT MON JUN 25 2012 /255 AM MDT MON JUN 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS
TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:54 PM CDTFire Weather WatchDDCEllis, Hodgeman, Ness, Pawnee, Rush, Stafford and 1 more37 hr
Jun 25, 1:03 PM CDTHeat AdvisoryDDCBarber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 4 more32 hr

Nearby

Fire Weather Watches in Kansas, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.